Alert archive / Nebraska / Red Flag Warnings in 2017
Red Flag Warning 11, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Sep 18, 2017, 2:05 PM MDT for 12 counties in Nebraska. It took effect at Sep 19, 2017, 12:00 PM MDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 18, 2017, 2:05 PM MDT (20:05 UTC)
- In effect from
- Sep 19, 2017, 12:00 PM MDT
- Expired
- Sep 19, 2017, 2:40 PM MDT
- In force
- 3 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Keith County, NE, Lincoln County, NE, Perkins County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 108 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.1 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 155 J/kg
- Mixed-layer CIN
- -280 J/kg
- Mixed-layer LCL
- 783 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
679 WWUS83 KLBF 182005 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 305 PM CDT Mon Sep 18 2017 ...CRITICAL FIRE WEATHER CONDITIONS LIKELY TUESDAY AFTERNOON IN FAR SOUTHWESTERN NEBRASKA... .Gusty southwesterly winds to 25 MPH will develop across far southwestern Nebraska Tuesday afternoon. Has highs reach the middle 90s, dry southwesterly winds will produce relative humidity around 15 percent Tuesday afternoon. The combination of wind and low relative humidity will allow any fires which may develop to spread rapidly and get out of control NEZ210-191000- /O.NEW.KLBF.FW.W.0011.170919T1800Z-170920T0000Z/ Frenchman Basin- 205 PM MDT Mon Sep 18 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MDT TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 210... The National Weather Service in North Platte has issued a Red Flag Warning, which is in effect from noon to 6 PM MDT Tuesday. * AFFECTED AREA...Fire weather zone 210. * WIND...Southwest at 10 to 15 MPH with gusts to 25 MPH. * HUMIDITY...Minimum relative humidity around 15 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Buttler
2 follow-up statements
007 WWUS83 KLBF 190852 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 352 AM CDT Tue Sep 19 2017 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON AND EARLY EVENING... .Gusty southwesterly winds to 25 MPH will develop across the eastern panhandle, western sandhills into southwestern Nebraska this afternoon. As highs reach the upper 80s to lower 90s, dry southwesterly winds will produce relative humidity around 15 percent this afternoon and early evening. The combination of wind and low relative humidity will allow any fires which may develop to spread rapidly and get out of control. NEZ204-219-191700- /O.EXB.KLBF.FW.W.0011.170919T1800Z-170920T0100Z/ Eastern Panhandle/Crescent Lake NWR-Loess Plains- 352 AM CDT Tue Sep 19 2017 /252 AM MDT Tue Sep 19 2017/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 210... The National Weather Service in North Platte has issued a Red Flag Warning, which is in effect from 1 PM CDT /noon MDT/ this afternoon to 8 PM CDT /7 PM MDT/ this evening. * AFFECTED AREA...Fire weather zone 204 AND 219. * WIND...Southwest at 10 to 15 MPH with gusts to 25 MPH. * HUMIDITY...Minimum relative humidity around 15 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ210-191700- /O.EXT.KLBF.FW.W.0011.170919T1800Z-170920T0100Z/ Frenchman Basin- 252 AM MDT Tue Sep 19 2017 ...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 210... * AFFECTED AREA...Fire weather zone 210. * WIND...Southwest at 10 to 15 MPH with gusts to 25 MPH. * HUMIDITY...Minimum relative humidity around 15 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Roberg
907 WWUS83 KLBF 192040 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 340 PM CDT Tue Sep 19 2017 ...Red Flag Warning Cancelled... NEZ204-210-219-192145- /O.CAN.KLBF.FW.W.0011.000000T0000Z-170920T0100Z/ Eastern Panhandle/Crescent Lake NWR-Frenchman Basin-Loess Plains- 340 PM CDT Tue Sep 19 2017 /240 PM MDT Tue Sep 19 2017/ ...RED FLAG WARNING IS CANCELLED FOR LOW RELATIVE HUMIDITY. FOR FIRE WEATHER ZONES 204, 210, AND 219... The National Weather Service in North Platte has cancelled the Red Flag Warning. DENSE CLOUD COVER TODAY HELD BACK TEMPERATURES AND WINDS FAILED TO MATERIALIZE OVER THE AFFECTED AREA. HAVE CANCELLED THE WARNING. $$ POWER
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Sep 18, 11:27 AM MDT, 2 hours 38 minutes earlier.
Area forecast discussion, Sep 18, 11:27 AM MDT, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1227 PM CDT Mon Sep 18 2017 .SYNOPSIS... Issued at 314 AM CDT Mon Sep 18 2017 At 08z...Scattered showers and isolated thunderstorms continued mainly east of an Ainsworth through Broken Bow line. Showers have ended across the western sandhills with clear skies in the eastern panhandle into parts of the western sandhills. Temperatures ranged in the 50s. && .SHORT TERM...(Today and tonight) Issued at 314 AM CDT Mon Sep 18 2017 A weak disturbance currently moving across western Nebraska will bring a slight chance for lingering showers to Holt and Garfield county until 9 am cdt. Clearing skies will also move eastward, for sunny skies all areas by early afternoon. Warmer temperatures today with a southwesterly wind 5 to 15 mph. Highs remain very near the previous forecast from 82 to 84 near and west of highway 83, and 77 to 82 to the east. For tonight, southwesterly flow aloft will become reestablished as an upper trough digs from the Pacific Northwest into the Great Basin. A surface trough in the leeside of the Rockies will persist. Southerly winds will occur at 5 to 10 mph, except gusting to 20 mph at times across portions of north central Nebraska. This will help keep lows in the upper 50s much of the north central with low to mid 50s southeastern panhandle and southwest where lighter winds will be found. Skies will remain mostly clear, except in the northeast where models indicate stratus development possible after midnight. .LONG TERM...(Tuesday through Sunday) Issued at 314 AM CDT Mon Sep 18 2017 The next chance of rain arrives on Tuesday afternoon and evening. At this time, models are keeping precipitation to the north and east of our area. However, with enough instability across the northern forecast area, it could be possible for a storm or two to move into this northern region. SPC outlook has put our eastern third (mainly east of a line from Dunning to Sparks) in a marginal and slight risk with a similar explanation of enough forcing being around late Tuesday to warrant the chance for severe storms. If storms make it south, they aren't supposed to last long in our area as the main area of focus will be to the east and north. Quiet weather will then continue from Wednesday through Friday morning. Another chance of rain arrives for the end of the week and into the weekend. While still early, this system appears to be more of a heavy rain event with the likelihood of severe weather being minimal. Between Friday afternoon and Sunday morning, 1.5 to 3.5 inches of rain is forecasted to fall. Will have to keep an eye on this storm later this week to determine if flooding issues will need to be addressed. For temperatures, highs continue in the upper 70s to mid 80s through Thursday. Temperatures begin a cooling trend on Friday and into the weekend. Highs by next Sunday will only be in the low to upper 60s. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1226 PM CDT Mon Sep 18 2017 Expect mainly clear skies through 06z Tuesday across western and north central Nebraska. Fog and stratus will begin to push west across south central into southwestern Nebraska overnight and will impact the KLBF terminal after 10z Tuesday. Expect cigs below 1000 FT AGL and visbys as low as 1SM. Conds will improve after 16z Tuesday. ATTM, fog and low clouds are expected to remain south of the KVTN terminal. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Roberg SHORT TERM...Roberg LONG TERM...Kulik AVIATION...Buttler
Hazardous weather outlook, Sep 18, 3:27 AM MDT, 10 hours 38 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 427 AM CDT Mon Sep 18 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-190930- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 427 AM CDT Mon Sep 18 2017 /327 AM MDT Mon Sep 18 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A chance for strong to severe thunderstorms will arrive Tuesday night, east of a line from Valentine through Broken Bow. This will occur as an upper trough and strong cold front moves across the area. Severe weather threats would be large hail and damaging winds. A prolonged period of unsettled weather will begin Friday and persist through Sunday. Thunderstorms with areas of heavy rainfall are possible. At this time, the threat for severe storms is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Roberg
Nearby
Red Flag Warnings in Nebraska, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.